Virginia, 2012Flash Flood in Virginia, July 14, 2012
July 14, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated thunderstorm along a frontal boundary caused heavy rain which produced flash flooding across portions of the Virginia Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorm along a frontal boundary caused heavy rain which produced flash flooding across portions of the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 14, 10:07 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 14, 10:07 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1107 AM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT LIFTS NORTH OF THE REGION THIS AFTERNOON. BERMUDA
HIGH PRESSURE BUILDS OVER THE AREA FOR TONIGHT THROUGH EARLY NEXT
WEEK RETURNING THE AREA TO ABOVE NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO GRIDS / ZFP TO ACCOUNT FOR CURRENT RADAR TRENDS.
GIVEN THE EARLY DEVELOPMENT OF CONVECTION AND PROGGED CONVECTIVE
PARAMETERS...DECIDED TO INCREASE POPS ACROSS THE BOARD (TO 50%)
AND BEEF UP TEXT WORDING WITH LOCALLY HEAVY RAINFALL GIVEN FFMP
AMOUNTS OF OVER 1 INCH ACROSS THE EASTERN SHORE THIS MORNING.
EXPECT POP UP PULSE TYPE CONVECTION NEXT SEVERAL HOURS AS RADAR
COVERAGE CONTINUES TO INCREASE WITH EACH VOLUME SCAN. COULD HAVE
SOME WIND GUSTS (AOB 40 MPH) WITH ANY STORMS.
LOSS OF DAYTIME HEATING...EXPECT SHWR/TSTM ACTIVITY WILL WANE
LATER THIS EVENING THEN LOOKING AT SOME CLOUDS OVERNIGHT WITH
POTENTIAL FOR PATCHY FOG. LOWS IN THE 70S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
BERMUDA HIGH PRESSURE AND S-SW PROGGED TO DOMINATE THE REGION FOR
SUNDAY AND MONDAY. TEMPS RETURN TO ABOVE NORMAL ALONG WITH INCREASING
DEW POINT TEMPS AND HUMIDITY LEVELS. HIGHS SUN AND MON IN THE LOW/MID
90S. LOWS IN THE 70S. DESPITE THE INCREASING WARMTH AND HUMIDITY...
HEAT INDEX VALUES ONLY PROGGED AROUND 100 THROUGH MON...SO NO HEAT
HEADLINES WILL BE NECESSARY. MODELS SHOW ENOUGH MOISTURE FOR LOW
CHC MAINLY LATE AFTERNOON AND EVENING POPS...ESPECIALLY MONDAY
WHERE A LEE TROF DEVELOPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE BERMUDA HIGH WILL REMAIN ANCHORED OVER THE SOUTHEAST STATES INTO
MOST OF NEXT WEEK. MEANWHILE...RIDGING OVER THE CENTRAL U.S. WILL
AMPLIFY AND ALLOW A HUDSON BAY LOW TO MOVE OVER THE NORTHEAST CONUS
DURING THE WEEK. EXPECT THE MID ATLANTIC REGION TO EXPERIENCE
UNSETTLED WX AT TIMES AS THE AREA SITS BETWEEN THE BERMUDA HIGH AND
LOW PRESSURE TO THE NORTH. DIURNALLY-DRIVEN THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE LONG TERM
PERIOD...WITH A STRONGER COLD FRONT PASSING ACROSS THE REGION
WEDNESDAY NIGHT INTO THURSDAY. HIGH TEMPERATURES ARE STILL PROGGED
TO BE IN THE MID-UPPER 90S (LOW-MID 90S IMMEDIATE COAST)...WITH LOW
TEMPS IN THE LOW-MID 70S REGIONWIDE. AS PER PREVIOUS LONG TERM
DISCUSSIONS...A MORE HUMID AND SUBTROPICAL AIRMASS WILL BE IN PLACE
THUS KEEPING DEWPOINTS GENERALLY IN THE LOW-MID 70S. AS A
RESULT...HEAT INDEX VALUES SHOULD HAVE NO PROBLEM REACHING 100 TO
104 DEGREES DURING THE AFTERNOON HOURS AND WILL MOST LIKELY FLIRT
WITH HEAT ADVISORY CRITERIA (105-109 DEGREES) AT TIMES.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A WEAK WARM FRONT IS LIFTING NORTH ACROSS THE AREA EARLY THIS
MORNING. THIS FRONT SHOULD DISSIPATE OVER THE AREA TODAY PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS...WITH SCT TO LOCALLY BKN
CIGS AROUND 4K FT...BUT OTHERWISE BKN-OVC CIGS OF 15K FT SHOULD
PREVAIL. A LIGHT SOUTHERLY WIND OF 5-10KT IS EXPECTED FROM MID-
MORNING THROUGH THE AFTERNOON.
OUTLOOK...THE FLOW BECOMES SOUTHERLY FOR THE WEEKEND AND EARLY
NEXT WEEK AS HIGH PRESSURE PREVAILS OVER THE WESTERN ATLANTIC.
THIS WILL RESULT IN PERIODIC CHANCES FOR THUNDERSTORMS.
&&
.MARINE...
BENIGN CONDITIONS ARE EXPECTED OVER THE MARINE AREA THROUGH THE
MIDDLE OF NEXT WEEK. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
RESULT IN A S-SW WIND WITH SPEEDS 10-15KT OR LESS. SEAS SHOULD
GENERALLY BE 2-3FT (OCCASIONALLY PUSHING 3-4 FT N)...WITH WAVES
AROUND 1FT IN THE BAY (1-2FT AT THE MOUTH OF THE BAY). MOIST
SOUTHERLY FLOW WILL MAINTAIN A MINIMAL PROBABILITY OF THUNDERSTORMS.
&&
.EQUIPMENT...
RICHMOND NOAA WEATHER RADIO TRANSMITTER IS OFF THE AIR. SEE PNSAKQ
FOR DETAILS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JDM/MPR
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...BMD
AVIATION...AJZ
MARINE...AJZ
EQUIPMENT...
Hazardous weather outlook, Jul 14, 9:19 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EDT SAT JUL 14 2012
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1019 AM EDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...
INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...
INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...
THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>638-650-652-654-656-658-151430-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1019 AM EDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL
CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
44
In the hours before
Special weather statement, Jul 14, 12:37 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT SAT JUL 14 2012
VAZ075>077-141830-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-
137 PM EDT SAT JUL 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...RICHMOND AND
NORTHUMBERLAND COUNTIES THROUGH 230 PM EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NAYLORS BEACH...OR ABOUT OVER TAPPAHANNOCK...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ETHEL...WARSAW...
LYELLS...THREEWAY...HAYNESVILLE...GIBEON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS...ROADWAYS AND AREAS OF POOR DRAINAGE.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3808 7653 3803 7651 3802 7646 3797 7641
3785 7640 3786 7676 3789 7678 3794 7686
3797 7687 3799 7691 3805 7692 3810 7657
JOSpecial weather statement, Jul 14, 12:41 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT SAT JUL 14 2012
VAZ082-084-088>094-141845-
CHARLES CITY VA-CITY OF FRANKLIN VA-GLOUCESTER VA-ISLE OF WIGHT
VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
141 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS OVER SOUTHERN VIRGINIA MOVING EAST...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF JAMESTOWN TO
HOMEVILLE...OR FROM 7 MILES EAST OF CLAREMONT TO 9 MILES SOUTHWEST OF
WAVERLY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
HOMEVILLE AROUND 145 PM EDT...
FIVE FORKS AROUND 150 PM EDT...
JAMESTOWN AROUND 155 PM EDT...
WILLIAMSBURG AIRPORT AROUND 200 PM EDT...
CARVER GARDENS AROUND 205 PM EDT...
WATER COUNTRY U.S.A. AROUND 210 PM EDT...
WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY
RAINFALL ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
HEAVY RAINFALL FROM THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3707 7656 3713 7664 3718 7662 3721 7665
3722 7669 3718 7677 3715 7672 3721 7669
3718 7666 3705 7666 3703 7659 3685 7679
3694 7730 3728 7690 3726 7641 3724 7649
3723 7638
JFOSTERSpecial weather statement, Jul 14, 1:00 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT SAT JUL 14 2012
VAZ099-141900-
ACCOMACK VA-
200 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM MOVING SOUTHWEST ACROSS ACCOMACK COUNTY...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ONLEY...OR ABOUT 10 MILES NORTHEAST OF
EXMORE...MOVING SOUTHWEST AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR MELFA AT 205 PM EDT...KELLER AT 245 PM EDT...
PAINTER...AND...PUNGOTEAGUE AT 300 PM EDT.
WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IN ADDITION...
HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL
AS MINOR FLOODING OF LOW LYING AREAS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3760 7560 3754 7562 3754 7561 3748 7565
3752 7573 3753 7572 3754 7573 3753 7573
3752 7575 3759 7589 3771 7581 3766 7558
44Special weather statement, Jul 14, 1:26 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
226 PM EDT SAT JUL 14 2012
VAZ072>074-076>078-083>086-090-091-141945-
ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM
VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND
VA-RICHMOND VA-YORK VA-
226 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS TO AFFECT THE NORTHERN NECK AND MIDDLE
PENINSULA...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JAMAICA TO QUEENS LAKE...OR FROM 8 MILES
NORTHWEST OF URBANNA TO WILLIAMSBURG...MOVING EAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
CHURCH VIEW AROUND 230 PM EDT...
SAMOS AROUND 235 PM EDT...
BELLE ISLE STATE PARK AROUND 240 PM EDT...
QUEENS LAKE AROUND 245 PM EDT...
WARNER AROUND 250 PM EDT...
SOMERS AROUND 255 PM EDT...
WIND GUSTS 50 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
HAIL ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL FROM THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3779 7631 3766 7631 3761 7628 3760 7636
3766 7647 3763 7650 3764 7656 3756 7629
3739 7624 3731 7626 3737 7640 3728 7634
3726 7635 3727 7653 3729 7657 3728 7655
3728 7680 3766 7683 3781 7669
JFOSTERSpecial weather statement, Jul 14, 1:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT SAT JUL 14 2012
VAZ084-089>094-096-141945-
CITY OF FRANKLIN VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY
VA-NEWPORT NEWS/HAMPTON VA-SUFFOLK VA-SURRY VA-YORK VA-
250 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS MOVING INTO INTERIOR SOUTHEAST VIRGINIA...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM YORK TERRACE TO IVOR...OR FROM QUEENS LAKE
TO 7 MILES SOUTHEAST OF WAKEFIELD...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
BUSCH GARDENS AROUND 255 PM EDT...
GROVE AROUND 300 PM EDT...
ZUNI AROUND 305 PM EDT...
LEE HALL AROUND 330 PM EDT...
ISLE OF WIGHT AROUND 340 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL...HEAVY DOWNPOURS AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3702 7647 3706 7654 3703 7657 3697 7649
3681 7656 3688 7695 3705 7690 3718 7677
3715 7672 3719 7663 3719 7677 3728 7667
3727 7635 3723 7647 3723 7642 3723 7638
3717 7638 3717 7634
JFOSTERSpecial weather statement, Jul 14, 1:59 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT SAT JUL 14 2012
VAZ070-071-081-082-141945-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-PRINCE GEORGE VA-
259 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN CHESTERFIELD COUNTY...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CHESTER...MOVING NORTHEAST
AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CENTRALIA...AND...
COLONIAL HEIGHTS AT 330 PM EDT...CHESTER AT 335 PM EDT.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE IN THE PATH
OF THIS STORM. RAINFALL RATES AROUND ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3749 7733 3727 7721 3725 7755 3733 7760
44
Flash Flood, Accomack
- When
- July 14, 2:10 PM EST to 2:15 PM EST
- Where
- Accomack County, Pungoteague to 1 mi SE of Harborton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.630, -75.820
Bobtown Road was flooded. Pungoteague Elementary School was flooded. Portion of Hollies Church Road was washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Lightning Strikes in Tennessee, July 14, 2012$350,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2012$25,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398774.